MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SAFETYGLIDE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SAFETYGLIDE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 304387
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle safetyglide 23x1-1/2 rb tw had a syringe needle connectivity issue.The following information was provided by the initial reporter: material # 304387 batch # unknown.It was reported by the customer that the safety needles have a flimsy actual needle and are hard to activate the safety on.Verbatim: rcc received a complaint via email.Email(s) attached i don't know if anyone has told you but*** is very concerned about our new "safety" needles.The actual needle is flimsy but it is hard to activate the safety on it.The nurses feel like they are going to stick themselves because their finger is trying to slide it up.What happens is their finger pushes to engage the safety piece and it slips off of it and goes to the top of the needle.It did actually happen in.Additional information provided: i think we figured out the issue.It was happening with non-lure lock syringes.1.When trying to activate the safety using the table top method it would fly off the syringe without engaging.2.If using the finger to slide it up it is hard to activate with "wet" gloved hands it is hard to activate and the finger would slide up the device without engaging.However, getting new devices for the non-lure lock syringes.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - syringe needle connectivity issue as neither a lot number nor a sample was available for this incident, a complete investigation could not be performed.Based on the limited investigation results, a cause for the reported incident could not be determined.Complaints received will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD NEEDLE SAFETYGLIDE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22398640
Report Number1213809-2025-00454
Device Sequence Number8639276
Product Code FMI
UDI-Device Identifier30382903043874
UDI-Public(01)30382903043874
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number304387
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown